The U.S. Food and Drug Administration posted on its bulletin recalling a Psychiatric Drug manufactured by Apotex Corp due to its health risk issue.
U.S. FDA Recalls A Drug
When taking a drug that stimulates the brain, it is important to know the possible side effects. Positive mood changes, motivation, or behavior are wonderful, but some patients experience distressing side effects, especially when starting a drug regimen.
Unfortunately, a treatment used to treat ADHD has been recalled because it could contain a slightly different substance from the one expected, according to a recently published article in BGR.
Apotex Corp recalls several lots of its Guanfacine Extended-Release tablets in 2mg quantities, according to a recent FDA recall bulletin, owing to the discovery of entirely different medication.
The pills were discovered to contain "trace amounts" of Quetiapine Fumarate. This prescription medication is often marketed under the generic name Seroquel and is used to treat bipolar disorder and major depression.
The contaminated pills were found in a single lot of the drug. The firm is withdrawing all of the lots made at the same time to protect all of its bases. The inclusion of a different psychiatric substance in ADHD therapy concerns various reasons, including the fact that it can drastically change the drug's side effect profile.
Side Effects of the Psychiatric Drug
The recall explains that the Guanfacine Extended-Release Tablets contain trace amounts of Quetiapine Fumarate that can cause a hypersensitivity reaction and may have additive effects in lowering blood pressure, sleepiness/sedation, and dizziness if given to a patient.
Moreover, if exposed to the faulty substance, pediatric patients, pregnant women, and older adults are more likely to develop decreased blood pressure and dizziness. The firm says it hasn't had any complaints of adverse effects due to the recall, but it doesn't mean they haven't happened.
Since choosing the right kind of psychiatric treatment is a trial-and-error process, many patients report adverse effects to their physicians, and in this situation, the unwelcome drug's effects may be mistaken for side effects from the ADHD medication.
The company is calling those interested in the drug's delivery and securing the situation, but an unknown number of bottles of the medication remains in people's homes. The manufacturer is sending return kits for the drug, and you can order one by following the directions on the recall website.
If you take some of this prescription, you can contact the doctor right away to ensure that a remedy can be arranged before you stop taking it. Never quit taking a prescription drug after first speaking with the doctor and make alternate plans, as this may result in much more severe side effects. So, if you take ADHD medicine, search your bottle to see if the labeling marks on the recall bulletin match yours and see if you need to take action.